Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Itching and dandruff in hair, unable to concentrate

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
Question
I always have an itching sensation and have lots of dandruff in my hair and hence iam unable to concentrate on my regular work
Posted Mon, 21 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Shainaz Arif Kaware 52 minutes later
Hello;
Thanks for your query.
Dandruff is a form of skin eczema involving basically the shedding of dead skin cells from the scalp.
It can be caused by :-
-Frequent exposure to extreme heat and cold,
-Known to be caused by a yeast that lives on the skin called Malassezia furfur,
-Severe stress,
Some times an added infections of scalp are also seen most likely fungal infection there by causing itching.
As a treatment you can use lotion of Selenium sulfide by the name Selsun.
Also using shampoos containing anti fungal like Ketoconazole along with zinc pyrithione(ZPTO) help to treat and reduce the dandruff.
Hope this answer is helpful to you.
In case of any query please write back.
Please accept this answer if you have no further queries.
Take care.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Itching and dandruff in hair, unable to concentrate 13 hours later
Thanks for your reply doctor.

Can you please advice me as to which is the best shampoo to be used for daily routines???

Thanks,
XXXXXXX
 
 
Answered by Dr. Shainaz Arif Kaware 6 hours later
Hello;

Thanks for writing back.

You can use any shampoo that suits you. Since you have problem of dandruff you may use "Head and shoulder" (if it suits you) as it contains ZPTO (zinc pyrithione). Alternative "Nizoral antidandruff shampoo".

Shampoo's are best effective when applied to the scalp and left for few minutes and not just rinse hair. Also whenever you use a conditioner it should be only for the lower part from your shoulder and below. Never apply conditioner directly to the scalp.

Hope this answer is helpful. In case of any query I shall be available to help you.
Please accept this answer and close the discussion if you have no further queries.

Wish you good health.

Warm regards
Above answer was peer-reviewed by
 
Follow-up: Itching and dandruff in hair, unable to concentrate 16 hours later
Can we use the Selsun Shampoo for regular use as i want to fix with one shampoo from now on.

Thanks,
XXXXXXX
 
 
Answered by Dr. Shainaz Arif Kaware 8 minutes later
Hello XXXXXXX,
Thanks for writing back.
Selsun is not a shampoo to be used for regular hair wash. It contains selenium sulfide which is an anti-infective agent to relieve itching and flaking of the scalp and removes the dry, scaly particles in case of dandruff.
Daily use of anti infective product is not advisable.
For the dandruff, you can use Arcolane shampoo 2% on alternate days. This needs to be applied on the scalp for 20 minutes before washing it off.
If you think that you scalp is oily even after that, you can use any mild shampoo available in the market.
Hope this answer is helpful to you.
Please close this discussion if you have no further queries.
Wishing you good health.
Warm regards


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor